Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 30, 2005, 2:15 PM CST for Clinton County, Scott County, Iowa; Henry County, Rock Island County, Whiteside County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 2:15 PM CST (20:15 UTC)
- Expired
- Mar 30, 2005, 3:00 PM CST
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IA, Scott County, IA, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:05 AM CST | Tornado Watch | SPC | 5 hr |
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 302015
SVRDVN
IAC045-163-ILC073-161-195-302100-
/O.NEW.KDVN.SV.W.0009.050330T2015Z-050330T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLINTON COUNTY IN EAST CENTRAL IOWA
THIS INCLUDES THE CITY OF CLINTON
EASTERN SCOTT COUNTY IN EAST CENTRAL IOWA
THIS INCLUDES THE CITIES OF...DAVENPORT...BETTENDORF
NORTHWESTERN HENRY COUNTY IN NORTHWEST ILLINOIS
NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS
THIS INCLUDES THE CITIES OF...ROCK ISLAND...MOLINE...EAST MOLINE
WESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS
* UNTIL 300 PM CST
* AT 211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LE CLAIRE TO MOLINE...OR ALONG
A LINE EXTENDING FROM BETTENDORF TO MOLINE...AND MOVING NORTHEAST
AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LONG GROVE BY 220 PM CST
CORDOVA AND PRINCETON BY 225 PM CST
MCCAUSLAND BY 230 PM CST
GARDEN PLAIN...DEWITT...ALBANY AND LOW MOOR BY 235 PM CST
EAST CLINTON AND CAMANCHE BY 240 PM CST
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 292 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 8.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
11.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 8 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 20.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4148 9024 4139 9068 4200 9057 4201 9017
4193 9018 4191 8990
$$
JAZ2 follow-up statements
000
WWUS53 KDVN 302025
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 PM CST WED MAR 30 2005
IAC045-163-ILC073-161-195-302100-
/O.CON.KDVN.SV.W.0009.000000T0000Z-050330T2100Z/
CLINTON IA-SCOTT IA-WHITESIDE IL-ROCK ISLAND IL-HENRY IL-
224 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR
NORTHWESTERN HENRY...EAST CENTRAL ROCK ISLAND...WESTERN WHITESIDE...
EASTERN SCOTT AND EASTERN CLINTON COUNTIES...
AT 220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LOW MOOR TO RAPIDS CITY...OR
ALONG A LINE EXTENDING FROM 6 MILES WEST OF CLINTON TO 8 MILES
NORTHEAST OF EAST MOLINE...MOVING NORTHEAST AT 40 MPH.
NUMEROUS REPORTS OF PEA TO HALF INCH SIZED HAIL HAVE BEEN REPORTED.
AREAS MOST AT RISK INCLUDE PLACES AROUND LECLAIRE AND TO THE
NORTHEAST.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOW MOOR...CLINTON MUNICIPAL AIRPORT...SHADY BEACH AND PORT BYRON
BY 220 PM CST
ELVIRA AND CAMANCHE BY 225 PM CST
HILLSDALE...ALBANY AND CLINTON BY 230 PM CST
FULTON BY 235 PM CST
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 292 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 8.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
10.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 8 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 20.
LAT...LON 4148 9024 4139 9068 4200 9057 4201 9017
4193 9018 4191 8990
$$
JAZ000
WWUS53 KDVN 302040
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CST WED MAR 30 2005
IAC045-163-ILC073-161-195-302100-
/O.CON.KDVN.SV.W.0009.000000T0000Z-050330T2100Z/
CLINTON IA-SCOTT IA-WHITESIDE IL-ROCK ISLAND IL-HENRY IL-
240 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR
NORTHWESTERN HENRY...EAST CENTRAL ROCK ISLAND...WESTERN WHITESIDE...
EASTERN SCOTT AND EASTERN CLINTON COUNTIES...
AT 237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GARDEN PLAIN TO NEWTON
CORNERS...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF CLINTON TO 9
MILES SOUTHWEST OF MORRISON...MOVING NORTHEAST AT 40 MPH.
THESE STORMS HAVE INTENSIFIED OVER THE PAST 10 MINUTES. THESE STORMS
ARE BECOMING INCREASINGLY LIKELY TO PRODUCE STRONG WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALBANY BY 230 PM CST
EAST CLINTON...FULTON...NEWTON CORNERS AND GARDEN PLAIN BY 235 PM
CST
8 MILES SOUTHEAST OF BULGERS HOLLOW CAMP GROUND BY 240 PM CST
UNION GROVE BY 245 PM CST
USTICK...UNIONVILLE AND MORRISON-ROCKWOOD STATE PARK BY 250 PM CST
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4148 9024 4139 9068 4200 9057 4201 9017
4193 9018 4191 8990
$$
JAZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:05 AM CST, 10 hours 10 minutes earlier.
Area forecast discussion, Mar 30, 4:05 AM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 405 AM CST WED MAR 30 2005 .SYNOPSIS... STRONG CLOSED SURFACE AND UPPER LOW SE NE MOVING NORTHEAST AT 15 MPH. IMPRESSIVE DRY SLOT IMPINGING INTO SW IOWA ALOFT WITH 55+ DEWPOINTS AT SURFACE NOW AHEAD OF SURFACE LOW. CONVECTION BECOMING MORE VIGOROUS NEAR/AROUND LOW PAST 3+ HOURS. NOWCAST TOOLS AND THERMODYNAMIC PARAMETERS SUPPORT CONVECTION TODAY WITH SEVERE RISK FOR MAINLY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. && .SHORT TERM...(TODAY AND TONIGHT) APPEARS SET UP FOR FIRST SEVERE EVENT OF SPRING. MODELS HAVE SLOWED AS SUGGESTED YESTERDAY/S DISCUSSION AND REVIEW OF PROGGED DATA AND ADJUSTED FOR NOWCAST TOOLS SUPPORT CONVECTION DEVELOPING AHEAD OF UPPER VORT MAX IN SW/SC IA BY LATE AM IN FORM A TIGHT COMMA ORIENTATION SQUALL LINE WITH EMBEDDED LTSC TO SLIDE EAST ALONG OR SOUTH OF I-80. SHOULD ARRIVE ACROSS EAST IOWA BETWEEN 12 AND 5 PM AND WESTERN ILLINOIS 4 TO 8 PM. IF REACH LOWER 70S (72/73) WITH LOWER 50 DEWPOINTS (51-53) LOCAL CALCULATIONS SUPPORT FAVORABLE HAIL IN STRONGEST STORMS WITH MAX HAIL SIZES OF QUARTER (1.25 DIAMETER) TO SLIGHTLY LARGER THAN GOLF BALLS (2.1 DIAMETER). ALSO LOW LEVEL UNIDIRECTIONAL WINDS TO SUPPORT MOMENTUM TRANSFER IF HEATS INTO 70S FOR 50 TO 70+ MPH WINDS. SO...ALL INDICATIONS DO SUPPORT A SIGNIFICANT TO POTENTIALLY WIDESPREAD CONVECTIVE EVENT OF LOW TO MID INTENSITY SEVERE WEATHER. ISOLATED TORNADOES ARE POSSIBLE...BUT SUB-CLOUD LAYER IS NOT SUPPORTIVE WITH POOR SHEAR PROFILES NEAR GROUND...MARGINAL MOISTURE LIMITING TORNADOES TO SPIN-UP SHORT TERM VARIETY ALONG SQUALL LINE. MISSOURI (I-70) APPEARS COULD HAVE HIGHER RISK OF TORNADOES. MAX TEMPS TODAY WENT ON HIGH SIDE AS LOOKS LIKE DRY SLOT WILL ALLOW SEVERAL HOURS OF HEATING. FINAL WORD...IF DRY SLOT ALLOWS FOR MORE SFC HEATING... ALLOWING FOR 75+ SFC TEMPS AND DEWPOINTS OF 55+ WHICH CAN HAPPEN... THEN COULD SEE ISOLATED VERY DAMAGING WINDS OF 80+ MPH. WILL PASS THIS CONCERN TO DAY FOLKS TO MONITOR. WILL WORD HWO THOUGH FOR WINDS UP TO 70 MPH AND UP TO GOLF-BALL HAIL WITH GREATEST RISK ALONG AND SOUTH OF HIGHWAY 30. HAVE ALSO ADDED SEVERE WORDING TO ZONES. SO... ALL IN ALL...SPC MODERATE RISK SEEMS REASONABLE ATTM. FINALLY...SOUTH WINDS OF 20 TO 30 MPH TODAY FOR ANOTHER WINDY DAY. TONIGHT...SOME WRAPAROUND MOISTURE SW SECTIONS AND POSSIBLE DEPARTING STORMS FAR EAST TIL 8 PM. CHANCE POPS ALL BUT FAR SOUTH WHERE DRY SLOT ONLY SLIGHT CHANCE. RAISED TEMPS WITH COLD AIR TO REACH ONLY FAR NW SECTIONS BEFORE MORNING. ..NICHOLS.. && .LONGER TERM...(THURSDAY THROUGH NEXT TUESDAY) AS BOTH UPPER AND SFC LOWS PROGRESS NORTH ACRS THE U.P. OF MI ON THU...WILL HAVE TO MENTION SOME LINGERING LIGHT WRAP AROUND RAIN IN THE MORNING...AND BREEZY CONDITIONS APPEAR TO BE ON TAP AS CYCLONIC GRADIENT SOUTH OF LOW INDUCES WEST-NORTHWEST WINDS GUSTING UP TO 30 MPH. SOME SUBSIDENCE AND DRYING SHOULD BRING ABOUT SOME BREAKS/CLEARING IN THE AFTERNOON ESPECIALLY ACRS THE WESTERN CWA ON THU...BUT FOR THE MOST PART THE DAY SHOULD BE CHARACTERIZED AS MOSTLY CLOUD AND COOLER WITH TEMPS STRUGGLING TO GET INTO THE 50S. AS THE INITIAL UPPER LOW CONTINUES TO SHIFT NORTHEAST ACRS THE GRT LKS ON THU...SECONDARY SLUG OF ENERGY WILL LOOK TO ORGANIZE ITSELF IN LINGERING TROUGH BASE ACRS THE TX PANHANDLE REGION. AS IT DOES(WITH MOST MODELS IN AGREEMENT OF EJECTING THIS WAVE FAR ENOUGH TO THE SOUTH TO KEEP ITS ASSOCIATED PRECIP SHIELD SOUTH OF THE CWA)...NORTHERN STREAM VORT ENERGY WILL DROP OUT OF WESTERN CANADA AND INTO NORTHERN TROUGH AXIS. MODELS REASONABLY SIMILAR IN SHEARING THIS FEATURE DOWN ACRS EAST IA AND WEST CENTRAL IL LATE THU NIGHT AND INTO FRI MORNING. SOME FORCING INDICATED THERE BY THE MODELS...BUT FEEL PRECIP CHANCE IFFY AND SMALLER-SCALE ENOUGH TO OMIT CHC POPS FOR NOW FOR LATE THU NIGHT. MAY BE BETTER SHOT FOR SOME SCATTERED PRECIP ON FRI(ESPECIALLY ACRS THE EAST HALF)...AS PHASING PROCESS SETS UP L/W TROUGH ACRS THE WESTERN GRT LKS. WITH POTENTIAL VORT COMPLEXES/UPPER LOW(S) ROTATING DOWN ALONG AND JUST EAST OF THE CWA COMBINING WITH MODEL FCST UNSTABLE SOUNDINGS IN THE LOW TO MID LEVELS...WILL ADD CHC POPS FOR INSTABILITY SHOWERS FRI AFTERNOON ACRS MAINLY THE EASTERN HALF OF THE CWA FOR NOW. WITH EXPECTED INCREASED CLOUD COVER IN THESE CU FACTORY CONDITIONS AND CAA DOWN INTO TROUGH AXIS AND ACRS THE LOCAL AREA...TEMPS MAY HAVE TROUBLE BREACHING THE 50 DEGREE MARK ON FRI. UPPER AND SFC RIDGING ON SAT WILL MAKE FOR A FAIR WX DAY WITH SOME TEMP MODERATION...AND AMPLIFYING RIDGING WITH INCREASED RETURN FLOW WILL MEAN A RETURN TO THE 60S ON SUNDAY. AS ACTIVE SYNOPTIC SCALE FLOW PATTERN USHERS IN ANOTHER L/W TROUGH ACRS THE WEST...RESULTANT SPRAWLING SOUTHWEST UPPER FLOW ACRS THE ROCKIES AND PLAINS SHOULD INDUCE LEE SIDE CYCLOGENESIS ON MONDAY. MEDIUM MODELS VARY ON PLACEMENT OF ASSOCIATED WEST-TO-EAST ORIENTED WARM FRONTAL BOUNDARY...WITH THE GFS AND ECMWF LIFTING THE FRONT UP NORTH OF THE CWA ON MONDAY FOR POTENTIAL 70 DEGREE TEMPS...WHILE THE UKMET MAINTAINS BOUNDARY WELL TO THE SOUTH FOR HIGHS ONLY IN 50S AND 60S. WILL MAKE ONLY MINOR ADJUSTMENTS TO THE ONGOING FORECAST...WHICH WILL CONTINUE TO MAKE FOR A LARGE TEMP SPREAD FROM THE NORTHEAST TO THE SOUTH ON MONDAY. THUS FOR NOW WILL ADVERTISE THE BOUNDARY BISECTING THE CWA SOMEWHERE. EXTRAPOLATING UPSTREAM WAVE EJECTION OUT OF THE PLAINS(AND PROBABLE SLOW DOWN WITH ADDITIONAL MODEL RUNS) ...WILL KEEP SHOWER AND THUNDERSTORM THREAT FOR TUE AND INTO TUE NIGHT. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/12
Hazardous weather outlook, Mar 30, 5:15 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CST WED MAR 30 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 515 AM CST WED MAR 30 2005 ...FIRST SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO EASTERN IOWA AND EXTREME NORTHEASTERN MISSOURI BY EARLY AFTERNOON AND PASS THROUGH WESTERN ILLINOIS BY EARLY EVENING. CONDITIONS WILL BE FAVORABLE WITH DRY, COLD AIR ALOFT FOR LARGE HAIL UP TO OR EVEN POSSIBLY LARGER THAN GOLF BALLS...OR 1.75 INCHES IN DIAMETER. ALSO... HIGH WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE ARE EXPECTED TO BE TRANSPORTED TO THE SURFACE IN STORMS...PRODUCING AREAS OF STRONG TO DAMAGING SURFACE WINDS OF 50 TO 70 MPH IN THE MOST INTENSE STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE...BUT CURRENTLY THE LOWER LEVELS OF WINDS IN THE ATMOSPHERE ARE NOT FAVORABLE DUE TO THE LACK OF DIRECTIONAL CHANGE FOR A SIGNIFICANT TORNADO THREAT. ANY TORNADOES THAT DO OCCUR AT THIS TIME SHOULD BE OF SHORTER DURATION AND OF THE WEAKER VARIETY. THEREFORE...TORNADOES ARE CONSIDERED A SECONDARY THREAT. AREAS AT HIGHEST RISK FOR WIDESPREAD SEVERE WEATHER SHOULD BE ALONG AND SOUTH OF HIGHWAY 30 TO THE IOWA/MISSOURI BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATEST INDICATIONS SUGGEST THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON NEXT TUESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND LOCAL OFFICIALS SHOULD BE PREPARED FOR LARGE HAIL BY AFTERNOON AND STRONG TO DAMAGING WINDS. SPOTTER ACTIVATION IS LIKELY INTO EARLY EVENING. PLEASE REPORT SIGNIFICANT SEVERE WEATHER AND DAMAGE TO THE NOAA/NWS FORECAST OFFICE IN THE QUAD CITIES. NICHOLS/12
In the hours before
Local storm report, Mar 30, 2:02 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
202 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL COAL VALLEY 41.45N 90.45W
03/30/2005 0.25 INCH ROCK ISLAND IL AMATEUR RADIO
REPORTED NEAR THE QUAD CITY AIRPORT
&&
DONNADLocal storm report, Mar 30, 2:06 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL CARBON CLIFF 41.50N 90.39W
03/30/2005 0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 2:08 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
208 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL EAST MOLINE 41.51N 90.43W
03/30/2005 0.50 INCH ROCK ISLAND IL LAW ENFORCEMENT
REPORTED AT STATE POLICE
&&
DONNADLocal storm report, Mar 30, 2:09 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
209 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL WALCOTT 41.59N 90.78W
03/30/2005 0.25 INCH SCOTT IA LAW ENFORCEMENT
0204 PM HAIL ELDRIDGE 41.64N 90.57W
03/30/2005 0.25 INCH SCOTT IA LAW ENFORCEMENT
&&
DONNADLocal storm report, Mar 30, 2:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL COAL VALLEY 41.45N 90.45W
03/30/2005 0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
HAIL LASTED ABOUT 5 MINUTES AND RANGED FROM PEA TO DIME
SIZE
&&
DONNADLocal storm report, Mar 30, 2:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL GALVA 41.17N 90.04W
03/30/2005 0.25 INCH HENRY IL TRAINED SPOTTER
&&
DONNADThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:41 AM CST | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 49 min |
| Mar 30, 12:38 PM CST | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk | 52 min |
| Mar 30, 12:59 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Muscatine | 55 min |
| Mar 30, 1:20 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones | 25 min |
| Mar 30, 1:45 PM CST | Severe Thunderstorm Warning | DVN | Scott | 30 min |
| Mar 30, 1:50 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 43 min |
| Mar 30, 2:05 PM CST | Severe Thunderstorm Warning | DVN | Benton, Iowa | 59 min |
| Mar 30, 2:20 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 40 min |
| Mar 30, 2:50 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 55 min |
| Mar 30, 3:19 PM CST | Severe Thunderstorm Warning | DVN | Bureau | 26 min |
| Mar 30, 3:39 PM CST | Severe Thunderstorm Warning | DVN | Stephenson | 66 min |
| Mar 30, 5:52 PM CST | Severe Thunderstorm Warning | DVN | Putnam | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.